Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 213, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 5, 2008, 10:10 AM EDT for Daviess County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2008, 10:10 AM EDT (14:10 UTC)
- Expired
- Aug 5, 2008, 10:30 AM EDT
- In force
- 20 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 73 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 051410
SVRIND
INC027-051430-
/O.NEW.KIND.SV.W.0213.080805T1410Z-080805T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1010 AM EDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAVIESS COUNTY IN SOUTHWEST INDIANA...
* UNTIL 1030 AM EDT
* AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR PLAINVILLE...OR 18 MILES NORTH OF
PETERSBURG...AND MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WASHINGTON BY 1015 AM EDT
MONTGOMERY BY 1015 AM EDT...
CANNELBURG BY 1020 AM EDT...
ALFORDSVILLE BY 1025 AM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3868 8726 3874 8725 3881 8724 3881 8721
3882 8720 3884 8719 3881 8693 3852 8695
TIME...MOT...LOC 1410Z 292DEG 38KT 3872 8711
$$
DRT2 follow-up statements
000
WWUS53 KIND 051426
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 AM EDT TUE AUG 5 2008
INC027-051430-
/O.CON.KIND.SV.W.0213.000000T0000Z-080805T1430Z/
DAVIESS-
1025 AM EDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR DAVIESS COUNTY...
AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR WASHINGTON MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST BOGGS LAKE BY 1025 AM EDT...
LAT...LON 3868 8726 3874 8725 3881 8724 3881 8721
3882 8720 3884 8719 3881 8693 3852 8695
TIME...MOT...LOC 1425Z 292DEG 38KT 3870 8695
$$
DRT000
WWUS53 KIND 051431
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 AM EDT TUE AUG 5 2008
INC027-051441-
/O.EXP.KIND.SV.W.0213.000000T0000Z-080805T1430Z/
DAVIESS-
1031 AM EDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR DAVIESS COUNTY HAS EXPIRED...
LAT...LON 3868 8726 3874 8725 3881 8724 3881 8721
3882 8720 3884 8719 3881 8693 3852 8695
TIME...MOT...LOC 1426Z 292DEG 38KT 3869 8694
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 7:30 AM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 5, 7:30 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 AM EDT TUE AUG 5 2008 .AVIATION DISCUSSION...FOR THE 12Z TAFS MAIN CONCERN FOR THE TAFS WILL BE THUNDERSTORMS. A COLD FRONT WILL BE MOVING THROUGH INDIANA DURING THE DAY. VERY MOIST AND UNSTABLE AIR IS AHEAD OF IT. THIS WILL PRODUCE SCT TSTMS OVER ALL TAF LOCATIONS. OUTSIDE OF TSTMS VFR THERE WILL BE VFR CONDITIONS. SOME MODERATE TO STRONG TSTMS WILL BE POSSIBLE WHICH MAY PRODUCE MVFR CONDITIONS. THE FRONT WILL BEGIN TO MOVE OUT OF TAF LOCATIONS AT 00Z. AFTER 04Z-06Z THE TSTMS WILL MOVE OUT. THE MOIST LOW LVLS FROM RAIN WILL PRODUCE MVFR VSBYS IN FOG AFTER 09Z. && .DISCUSSION...HEAT ADVISORY CONTINUES FOR THIS AFTERNOON FOR SW PORTION OF THE CWA. MAIN ISSUES ARE IN THE SHORT TERM WITH PRECIP AND TEMPS. WILL USE A NAM/GFS/SREF BLEND FOR THIS FCST. A THUNDERSTORM COMPLEX WAS MOVING SE INTO THE NORTHERN 1/3 OF THE CWA THIS MORNING. AT THIS TIME THERE IS NO SEVERE ASSOCIATED WITH THIS BUT A LOT OF RAIN IS FALLING NORTH OF LAFAYETTE INTO THE TIPPECANOE AND WABASH RIVERS. WILL CONTINUE WITH HIGH POPS EARLY THIS MORNING IN AREAS WHERE TSRA WILL OCCUR AS THE COMPLEX MOVES THROUGH. AT 07Z A COOL FRONT WAS APPROXIMATELY FROM CHICAGO TO KANSAS CITY. TODAY...H85 CHART SHOWS 23C AIR MOVING INTO CENTRAL INDIANA FROM ILLINOIS TODAY. EVEN WITH CONVECTIVE CLOUDS DEBRIS...THAT WILL GIVE US A HIGH IN THE LOW 90S. HEAT INDEX VALUES WILL HOVER RIGHT AROUND 100...ESPECIALLY IN OUR SW CWA WHERE A HEAT ADVISORY IS CURRENTLY IN EFFECT. ASIDE FROM THE HEAT A COOL FRONT WILL MOVE THROUGH CENTRAL INDIANA TODAY. AHEAD OF THIS FRONT VERY UNSTABLE AIR WILL BE IN PLACE AND IT WONT TAKE MUCH TO GET THUNDERSTORMS GOING. THERE IS STILL SOME UNCERTAINTY AS FAR AS HOW WIDESPREAD TSRA DEVELOPMENT WILL BE AND ITS POSSIBLE THAT SOME AREAS STILL WILL NOT SEE ANY RAIN WITH THIS. TONIGHT...TIMING OF THE COOL FRONTAL PASSAGE IS STILL IFFY SO THUNDERSTORMS COULD LINGER INTO THE EVENING AND OVERNIGHT. WILL CONTINUE WITH CHANCE POPS AND LOWS AROUND 70. WEDNESDAY THROUGH SATURDAY...THE NAM AND GFS DROP A SHORT WAVE INTO THE SOUTHERN PORTION OF THE CWA ON WED/WED NIGHT AND BOTH BRING IN SOME QPF WITH IT. HAVE INCLUDED A LOW CHANCE POP IN THAT AREA. THE H5 HIGH THAT BROUGHT THE HEAT WILL SLOWLY RETROGRADE AND ALLOW A TROUGH TO DROP SOUTH ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS. THIS WILL BRING A WELCOME COOL DOWN TO THE STATE FROM THURSDAY THROUGH THE WEEKEND AND WILL KEEP US DRY AS WELL. && .IND WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SOUTHWEST OF A LINE FROM TERRE HAUTE TO BEDFORD TUESDAY AFTERNOON. AVIATION...SH PUBLIC...SALLY
Hazardous weather outlook, Aug 5, 4:07 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 AM EDT TUE AUG 5 2008 INZ051>053-060>062-067>070-060815- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 407 AM EDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON. HEAT INDEX VALUES AROUND 100 CAN BE EXPECTED. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND AND FREQUENT LIGHTNING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-054>057-063>065-071-072-060815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 407 AM EDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. HOT AND HUMID CONDITIONS CAN BE EXPECTED THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM THE UPPER 90S TO RIGHT AROUND 100. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WIND AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
In the hours before
Local storm report, Aug 5, 8:57 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 AM EDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG 6 NNE MUNCIE 40.28N 85.35W
08/05/2008 DELAWARE IN LAW ENFORCEMENT
TREE OVER ROAD NEAR 11000 E AND 200 N
0850 AM TSTM WND DMG 6 NNE MUNCIE 40.28N 85.35W
08/05/2008 DELAWARE IN LAW ENFORCEMENT
TREE OVER ROAD NEAR 11000 E AND 200 N
&&
ETERRELLThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:20 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 40 min |
| Aug 5, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 50 min |
| Aug 5, 12:56 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 49 min |
| Aug 5, 8:44 AM EDT | Areal Flood Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 3 more | 3 hr |
| Aug 5, 9:26 AM EDT | Areal Flood Warning | IND | Delaware, Hancock, Henry, Madison, Rush, Shelby | 3 hr |
| Aug 5, 10:14 AM EDT | River Flood Watch | IND | Carroll, Tippecanoe, White | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Parke, Vermillion, Vigo | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Sullivan, Vigo | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox, Sullivan | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox, Sullivan | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox | 24 hr |
| Aug 5, 10:50 AM EDT | River Flood Advisory | IND | Knox | 36 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.